|Classification according to ICD-10|
|ICD-10 online (WHO version 2019)|
Under a respiratory acidosis is meant a by breathing ( respiration caused) acidification of the blood (drop in blood pH value below 7.35).
A respiratory acidosis ( "respiration-induced acidification") always occurs when From breathing of carbon dioxide is disturbed (for example, hypoventilation ). The CO 2 partial pressure in the alveoli and in the (arterial) blood rises, causing a shift in the carbonic acid-bicarbonate buffer balance
to the right and thus to the "excess" of free H + ions, since the carbonic acid in the blood deprotonates to about 95% (see acid ).
Hypoventilation occurs, for example, in the case of lung dysfunction , drug- induced reduced respiratory drive ( respiratory depression ) or in long-term ventilators . The normal pH value in the blood is 7.4 and the cytosol of the cells is pH 7. The cytosol is somewhat more buffered and its pH value fluctuates less.
In pronounced cases, the patient is cyanotic ("blue lips") and has difficulty breathing . However, shortness of breath is a very unreliable sign. Clinically, attention is paid to tachycardia , rise in blood pressure and pulmonary hypertension as a result of hypercapnia . Conjunctival injections, reddening of the facial skin due to CO 2 -related vasodilation, signs of intracranial pressure ( congestive papilla ), confusion and coma (CO 2 anesthesia) can also be observed.
The kidneys react in a compensatory manner with increased proton excretion and HCO 3 reabsorption.
If severe respiratory acidosis cannot be adequately compensated by the kidneys, a further drop in blood pH leads to death.
The pronounced respiratory acidosis usually has to be treated mechanically by improving breathing (for example also ventilation ).
Medication can be the gift of theophyllines and beta-agonists try.
Caution is advised when administering oxygen alone, as this can exacerbate the hypercapnia.
Caution should be exercised when administering sedatives and opiates, as they make breathing even worse. On the contrary, one can try to remedy a possibly existing overdose of such substances by giving flumazenil (Anexate) or naloxone (Narcanti).
- ↑ Harald Renz: Practical laboratory diagnostics. Walter de Gruyter, 2009, ISBN 978-3-110-19576-7 , p. 290.
- ↑ D. Seybold: Acid-base balance and blood gases. Springer-Verlag, 2013, ISBN 978-3-642-67806-6 , p. 18.
- ↑ Greten et al .: Internal Medicine; Thieme Verlag, 2010.